Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 7, 2011, 9:39 AM CDT for Jewell County, Kansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 9:39 AM CDT (14:39 UTC)
- Expired
- Aug 7, 2011, 10:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 9:55 AM CDT | HAIL 1 | Burr Oak, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 891 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
144
WWUS83 KGID 071439
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
939 AM CDT SUN AUG 7 2011
KSZ007-071515-
JEWELL KS-
939 AM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEWELL COUNTY UNTIL 1015
AM CDT...
AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MANKATO...OR 27 MILES NORTH OF BELOIT...
MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MONTROSE...
WEBBER...
LOVEWELL STATE PARK...
FORMOSO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3970 9793 3975 9839 3996 9833 3998 9793
3977 9792
TIME...MOT...LOC 1438Z 285DEG 23KT 3984 9820
$$
BRYANTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:38 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 7, 6:38 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 638 AM CDT SUN AUG 7 2011 .AVIATION...12Z TAF. PRIMARY FORECAST CONCERN WITH THIS TAF PERIOD IS PRECIPITATION CHANCES...AND OVERALL CONFIDENCE REMAINS ON THE LOW SIDE. THE TERMINAL COULD SEE A BIT OF PRECIPITATION ALREADY THIS MORNING...WITH ACTIVITY ACROSS WRN PORTIONS OF NEB/KS TRYING TO DRIFT FURTHER EAST. DECIDED TO INSERT A TEMPO GROUP IN CASE IT MAKES IT FAR ENOUGH TO IMPACT THE TERMINAL. OTHERWISE...THE BETTER CHANCES ARE EXPECTED TO HOLD OFF UNTIL LATER THIS AFTERNOON/EVENING...AS ANOTHER UPPER LEVEL WAVE PUSHES THROUGH THE REGION WHILE A WEAK SFC FRONTAL BOUNDARY REMAINS IN THE AREA...AND WILL KEEP PROB30 GROUP GOING. WINDS ARE EXPECTED TO BE VARIABLE FOR A MAJORITY OF THIS TAF PERIOD...WITH WINDS GENERALLY NEAR/LESS THAN 10 MPH. && .PREV DISCUSSION... /ISSUED 556 AM CDT SUN AUG 7 2011/ DISCUSSION...UPDATED THE FORECAST THIS MORNING TO ACCOUNT FOR STUBBORN LINGERING CONVECTION DRIFTING INTO THE CWA. PREV DISCUSSION... /ISSUED 443 AM CDT SUN AUG 7 2011/ DISCUSSION...BIGGEST FORECAST CHALLENGE WILL BE TIMING OF PRECIPITATION CHANCES. OVERALL SYNOPTIC PATTERN REMAINS STUBBORN AS A PERSISTENT ELONGATED UPPER RIDGE WILL REMAIN ACROSS THE SOUTHERN UNITED STATES...ALLOWING LOW-AMPLITUDE WAVES AND PERTURBATIONS TO PROGRESSIVELY MOVE ACROSS THE REGION IN RELATIVELY QUICK SUCCESSION WITHIN WEST/NORTHWEST FLOW. A SURFACE BOUNDARY HAS MADE ITS WAY THROUGH PART OF THE CWA AND LOOKS LIKE IT WILL STALL NEAR THE STATE LINE OF NEBRASKA AND KANSAS TODAY. THIS WILL SERVE AS AN INSTABILITY AXIS AND WILL BE A FOCUS FOR CONVECTION AS LAPSE RATES INCREASE. ENSEMBLES INDICATE THAT BULK SHEAR WILL INCREASE SIGNIFICANTLY FOR TODAY...ESPECIALLY ALONG AND NORTH OF THE SURFACE BOUNDARY. THIS COMBINED WITH EXPECTED INSTABILITY COULD GIVE US A ROUND OF SEVERE WEATHER....ESPECIALLY NEAR THE STATE BORDER WHERE THE BOUNDARY IS EXPECTED TO BE. SOUNDINGS INDICATE THAT WIND DAMAGE WILL BE THE PRIMARY THREAT...BUT LAPSE RATES AND RELATIVELY LOWER FREEZING/WET BULB ZERO HEIGHTS COULD SUPPORT SEVERE HAIL AS WELL. ANY DISCRETE STORMS WILL PROBABLY MERGE INTO AN MCS AND MOVE EAST ALONG THE INSTABILITY AXIS. ALSO...STORMS THAT DEVELOP WILL BE STRENGTHENED BY A LOW-LEVEL JET INDUCED AREA OF CONVERGENCE NEAR THE STATIONARY BOUNDARY...BUT BY THE MID-LATE OVERNIGHT HOURS...THIS SHOULD SHIFT EAST OF THE CWA. MID-LEVEL TEMPERATURES WILL PROBABLY BE TOO HOT TO ALLOW MUCH OF ANY CONVECTION IN THE SOUTHWESTERN CWA FOR TODAY AND TONIGHT...SO I PLAN ON CUTTING BACK ON CHANCES OF PRECIPITATION IN THIS AREA. OUTFLOW FROM CONVECTION COULD TRY TO SHOVE CONVECTION SOUTH INTO OUR KANSAS COUNTIES TONIGHT...BUT MID-LEVEL LAPSE RATES DO NOT LOOK ALL THAT FAVORABLE ACROSS OUR KANSAS COUNTIES AND FOR NOW THE FOCUS OF CONVERGENCE LOOKS LIKE IT WILL BE FARTHER NORTH ALONG OUR THE NEBRASKA/KANSAS BORDER. PRECIPITATION CHANCES FOR THE NEXT SEVERAL DAYS WILL BE DIFFICULT TO NAIL DOWN. PRECIPITATION/THUNDERSTORM DEVELOPMENT WILL DEPEND LARGELY ON MESOSCALE FEATURES SUCH AS OUTFLOW BOUNDARIES FROM PREVIOUS AND ONGOING CONVECTION ALONG WITH TIMING OF LOW-AMPLITUDE WAVES. IT WILL BE DIFFICULT TO LEAVE OUT PRECIPITATION AT ANY PERIOD IN THE FUTURE...BUT I WILL GENERALLY FOLLOW THE LATEST PERSISTENT TRENDS OF LATE AFTERNOON/NOCTURNAL CONVECTION IF IT DOES OCCUR AT ALL. SIGNALS TEND TO BE A LITTLE STRONGER FOR TUESDAY NIGHT DURING THE OVERNIGHT HOURS...WITH POSSIBLY SOME ENHANCEMENT FROM THE NOSE OF A LOW-LEVEL JET. I WILL CONTINUE TO LEAN TOWARD VERIFICATION STATISTICS FOR TEMPERATURES AND DEWPOINTS. TEMPERATURES TODAY SHOULD BE SIGNIFICANTLY WARMER OVER THE KANSAS COUNTIES...SOUTH OF THE SURFACE BOUNDARY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...ADO PREV DISCUSSION...HEINLEIN
Hazardous weather outlook, Aug 7, 8:39 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 839 AM CDT SUN AUG 7 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 839 AM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO AROUND 50 MPH. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THIS AFTERNOON INTO THE NIGHT TIME HOURS. SEVERE WEATHER IS POSSIBLE...ESPECIALLY ALONG AND 50 MILES NORTH OF THE NEBRASKA AND KANSAS STATE BORDER. THE MAIN THREATS WILL BE WIND GUSTS UP TO 70 MPH AND HAIL TO THE SIZE OF GOLF BALLS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE INTERMITTENT CHANCES OF THUNDERSTORMS THROUGH THE ENTIRE PERIOD. MORE STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME PERIOD...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS FOR THE ENTIRE PERIOD WILL BE DAMAGING WIND GUSTS OF 60 MPH...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 7, 8:27 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 827 AM CDT SUN AUG 7 2011 KSZ017-071415- ROOKS KS- 827 AM CDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOKS COUNTY UNTIL 915 AM CDT... AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WEBSTER STATE PARK...OR 19 MILES NORTHEAST OF HILL CITY...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WEBSTER STATE PARK... STOCKTON... WOODSTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3934 9961 3957 9961 3957 9904 3933 9905 TIME...MOT...LOC 1327Z 273DEG 21KT 3949 9952 BRYANT
Special weather statement, Aug 7, 9:28 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
928 AM CDT SUN AUG 7 2011
KSZ006-NEZ084-071500-
FRANKLIN NE-SMITH KS-
928 AM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND
NORTHWESTERN SMITH COUNTIES UNTIL 1000 AM CDT...
AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF BLOOMINGTON...OR 23 MILES
NORTHEAST OF PHILLIPSBURG...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SMITH AND SOUTHEASTERN FRANKLIN
COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3989 9907 4000 9907 4005 9909 4006 9873
3987 9872
TIME...MOT...LOC 1428Z 269DEG 24KT 3997 9898
BRYANTSpecial weather statement, Aug 7, 9:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
939 AM CDT SUN AUG 7 2011
KSZ007-071515-
JEWELL KS-
939 AM CDT SUN AUG 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEWELL COUNTY UNTIL 1015
AM CDT...
AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MANKATO...OR 27 MILES NORTH OF BELOIT...
MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MONTROSE...
WEBBER...
LOVEWELL STATE PARK...
FORMOSO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3970 9793 3975 9839 3996 9833 3998 9793
3977 9792
TIME...MOT...LOC 1438Z 285DEG 23KT 3984 9820
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:04 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 41 min |
| Aug 6, 9:22 PM CDT | Special Weather Statement | GID | Polk | 38 min |
| Aug 7, 2:48 AM CDT | Special Weather Statement | GID | Sherman, Valley | 42 min |
| Aug 7, 9:46 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 29 min |
| Aug 7, 10:30 AM CDT | Special Weather Statement | GID | Nuckolls | 45 min |
| Aug 7, 11:00 AM CDT | Special Weather Statement | GID | Thayer | 45 min |
| Aug 7, 11:15 AM CDT | Severe Thunderstorm Warning | GID | Thayer | 15 min |
| Aug 7, 6:41 PM CDT | Special Weather Statement | GID | Dawson | 49 min |
| Aug 7, 6:56 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 49 min |
| Aug 7, 8:27 AM CDT | Special Weather Statement | GID | Rooks | 48 min |
| Aug 7, 9:28 AM CDT | Special Weather Statement | GID | Smith | 32 min |
| Aug 7, 9:58 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 32 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.